Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 74, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 19, 2012, 6:02 PM MDT. It took effect at Oct 20, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2012, 6:02 PM MDT (00:02 UTC)
- In effect from
- Oct 20, 2012, 12:00 PM MDT
- Expired
- Oct 20, 2012, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
864 WWUS85 KCYS 200002 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MDT FRI OCT 19 2012 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON... .THE RED FLAG WARNING FOR ZONES 301...309 AND 310 HAS BEEN ALLOWED TO EXPIRE. A NEW RED FLAG WARNING HAS BE ISSUED FOR SATURDAY AFTERNOON. THIS NEW WARNING ENCOMPASSES A MUCH LARGER PORTION OF THE FIRE WEATHER DISTRICT. DRY AND WINDY CONDITIONS WILL RETURN SATURDAY AND WILL BECOME WIDESPREAD ACROSS THE FIRE WEATHER DISTRICT. ELEVATIONS BELOW ABOUT 7500 FEET WILL SEE HUMIDITIES DROP TO 11 TO 16 PERCENT IN THE AFTERNOON. WESTERLY WINDS ALONG AND WEST OF THE LARAMIE RANGE WILL SEE WIND GUSTS 35 TO 45 MPH...WHILE THE FAR EASTERN WYOMING PLAINS AND NEBRASKA PANHANDLE WILL SEE GUSTS 25 TO 30 MPH BY SATURDAY AFTERNOON. WYZ301-309-310-201415- /O.EXP.KCYS.FW.W.0073.000000T0000Z-121020T0000Z/ /O.UPG.KCYS.FW.A.0057.121020T1800Z-121021T0100Z/ /O.NEW.KCYS.FW.W.0074.121020T1800Z-121021T0100Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 602 PM MDT FRI OCT 19 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301... 309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 301...309 AND 310. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ311>313-WYZ302>304-306-308-201415- /O.UPG.KCYS.FW.A.0057.121020T1800Z-121021T0100Z/ /O.NEW.KCYS.FW.W.0074.121020T1800Z-121021T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN- 602 PM MDT FRI OCT 19 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303... 304...306...308...311...312 AND 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 302...303...304...306... 308...311...312 AND 313. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ LIEBL
3 follow-up statements
025 WWUS85 KCYS 200824 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 224 AM MDT SAT OCT 20 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .DRY AND WINDY CONDITIONS WILL BECOME WIDESPREAD ACROSS THE FIRE WEATHER DISTRICT BY THIS AFTERNOON. ELEVATIONS BELOW ABOUT 7500 FEET WILL SEE HUMIDITIES DROP TO 11 TO 16 PERCENT IN THE AFTERNOON. MEANWHILE WEST WINDS ALONG AND WEST OF THE LARAMIE RANGE WILL SEE GUSTS OF 35 TO 45 MPH...WHILE THE FAR EASTERN WYOMING PLAINS AND NEBRASKA PANHANDLE WILL SEE GUSTS OF 25 TO 30 MPH. NEZ311>313-WYZ301>304-306-308>310-202200- /O.CON.KCYS.FW.W.0074.121020T1800Z-121021T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 224 AM MDT SAT OCT 20 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302...303...304...306...308...311...312 AND 313... * AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON... FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN...FIRE WEATHER ZONE 308 LARAMIE VALLEY/SHIRLEY BASIN...FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE...FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS...FIRE WEATHER ZONE 312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...12 TO 15 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HAHN
420 WWUS85 KCYS 201724 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1124 AM MDT SAT OCT 20 2012 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .DRY AND WINDY CONDITIONS WILL BECOME WIDESPREAD ACROSS THE FIRE WEATHER DISTRICT THROUGH THIS AFTERNOON. ELEVATIONS BELOW ABOUT 7500 FEET WILL SEE HUMIDITIES DROP TO 10 TO 16 PERCENT IN THE AFTERNOON. MEANWHILE WEST WINDS ALONG AND WEST OF THE LARAMIE RANGE WILL SEE GUSTS OF 35 TO 45 MPH...WHILE THE FAR EASTERN WYOMING PLAINS AND NEBRASKA PANHANDLE WILL SEE GUSTS OF 25 TO 35 MPH. NEZ311>313-WYZ301>304-306-308>310-210100- /O.CON.KCYS.FW.W.0074.121020T1800Z-121021T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1124 AM MDT SAT OCT 20 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 302... 303...304...306...308...311...312 AND 313... * AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND...FIRE WEATHER ZONE 302 NORTH LARAMIE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 303 CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE- SHIRLEY MOUNTAINS...FIRE WEATHER ZONE 304 SOUTHWEST CARBON... FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN...FIRE WEATHER ZONE 308 LARAMIE VALLEY/SHIRLEY BASIN...FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW NF...FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE...FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS...FIRE WEATHER ZONE 312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS. * WINDS...WEST WINDS 25 TO 35 WITH GUSTS OF 35 TO 45 MPH ALONG AND WEST OF THE LARAMIE RANGE. WEST WINDS 15 TO 25 MPH WITH GUSTS OF 25 TO 35 MPH ACROSS THE EASTERN WYOMING PLAINS AND NEBRASKA PANHANDLE. * MINIMUM RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RJM
575 WWUS85 KCYS 210038 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 638 PM MDT SAT OCT 20 2012 NEZ311>313-WYZ301>304-306-308>310-210145- /O.EXP.KCYS.FW.W.0074.000000T0000Z-121021T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS- SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY/SHIRLEY BASIN-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 638 PM MDT SAT OCT 20 2012 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...302... 303...304...306...308...309...310...311...312 AND 313... OBSERVATIONS ACROSS THE AREA IN THE LAST HOUR SHOW HUMIDITIES QUICKLY RECOVERING FROM AFTERNOON MINIMUMS OF 10 PERCENT. WINDS WILL CONTINUE TO DIMINISH BY 8 PM THIS EVENING ACROSS SOUTHEAST WYOMING. THEREFORE...WILL ALLOW THE RED FLAG WARNING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 19, 3:53 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 19, 3:53 PM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT FRI OCT 19 2012
.SHORT TERM...TONIGHT THROUGH SUNDAY...MAIN CONCERN FOR THE SHORT
TERM WILL BE WITH FIRE WEATHER. SHORTWAVE FEATURE MOVING OVERHEAD
TODAY IS DEEPENING THE LEESIDE SFC TROUGH...WITH MODERATE WEST
WINDS OCCURRING ALONG AND WEST OF THE LARAMIE RANGE AND ALONG THE
CHEYENNE RIDGE AS A RESULT. WITH A NUMBER OF STATIONS IN THE EASTERN
FOOTHILLS OF THE LARAMIE RANGE AND ALONG THE CHEYENNE RIDGE
REPORTING HUMIDITIES IN THE LOW TO MID TEENS...ISSUED A RED FLAG
WARNING FOR FWZ ZONES 301...309 AND 310 BUT WITH EMPHASIS ON THE
EASTERN FOOTHILLS... AND NEARBY PLAINS. FURTHER EAST ACROSS THESE
DISTRICTS...HUMIDITIES WILL REMAIN UPPER TEENS TO LOW 20
PERCENTS. WINDS WILL DIMINISH IN THE EVENING...ALTHOUGH ELEVATED
WINDS WILL PERSIST OVERNIGHT IN THE WIND CORRIDOR WEST OF
INTERSTATE 25 TONIGHT AS THE LEESIDE TROUGH REMAINS IN PLACE.
A MORE ZONAL JET WILL MOVE INTO THE WESTERN CONUS SATURDAY
MORNING...WITH MORE SHORTWAVE ENERGY MOVING THROUGH THE PACIFIC
NORTHWEST AND INTO THE NORTHERN ROCKIES THROUGH THE DAY. THIS WILL
MAINTAIN THE LEESIDE TROUGH ON SATURDAY...SO AGAIN EXPECT MODERATE
WINDS ACROSS THE FORECAST AREA. A COLD FRONT APPROACHING FROM THE
NORTH IN THE AFTERNOON WILL MAINTAIN A FAIRLY STRONG SW-NE PRESSURE
GRADIENT AND 700 MB WINDS ARE PROGGED TO BE 25 TO 35 KTS ACROSS THE
WHOLE AREA IN THE AFTERNOON. SO POTENTIAL FOR MORE WIDESPREAD WIND
GUSTS MEETING RED FLAG CRITERIA IS HIGH. WITH HUMIDITIES EXPECTED
TO BE SLIGHTLY LOWER ACROSS THE BOARD FOR TOMORROW IN THIS FLOW
PATTERN...WENT AHEAD AND ISSUED A FIRE WEATHER WATCH FOR TOMORROW
FOR FAIRLY HIGH CONFIDENCE THAT CRITICAL CONDITIONS WILL BE MET
ACROSS MUCH OF THE FORECAST AREA.
THE COLD FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS SATURDAY
NIGHT...WITH COOLER TEMPERATURES AND HIGHER HUMIDITIES EXPECTED FOR
SUNDAY. WINDS OVERALL WILL BE LESS ON SUNDAY AS WELL...WITH
GENERALLY ONLY BREEZY SOUTHWEST WINDS OF 15 TO 20 MPH LOOKING TO
OCCUR ALONG AND WEST OF THE LARAMIE RANGE AS THE FRONT STALLS
ALONG THE LARAMIE RANGE AND RELAXES THE GRADIENT SOMEWHAT.
INCREASING CHANCES FOR OROGRAPHIC PRECIP WILL OCCUR LATE SUNDAY
AFTERNOON AS PACIFIC MOISTURE MOVES IN WITH WSW FLOW ALOFT.
.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...THE 12Z MEDIUM RANGE
MODELS ARE GENERALLY CONSISTENT INITIALLY WITH THE SYNOPTIC SCALE
PATTERN NEXT WEEK. AN UPPER TROUGH JUST OFFSHORE OF THE WEST COAST
WILL SLOWLY PROGRESS EAST INTO THE INTERMOUNTAIN WEST THROUGH
MIDWEEK. THE ECMWF BECOMES THE OUTLIER AS IT HOLDS THE TROUGH AXIS
FURTHER WEST COMPARED TO THE MORE PROGRESSIVE GFS AND GEM
SOLUTIONS. A FAST SOUTHWESTERLY FLOW ALOFT WILL ADVECT PACIFIC
MOISTURE ACROSS THE NORTHERN GREAT BASIN AND ROCKIES EARLY NEXT
WEEK...ALONG WITH GUSTY SOUTHWEST WINDS ALONG AND WEST OF THE
LARAMIE RANGE. SHOWER COVERAGE WILL BE ISOLATED AND MAINLY
CONFINED FROM EAST CENTRAL TO SOUTH CENTRAL WYOMING. THERE WILL BE
SOME SNOW SHOWERS FOR ELEVATIONS ABOVE 9000 FT DURING THE
NIGHTTIME AND MORNING PERIODS. TEMPERATURES SUNDAY NIGHT THROUGH
TUESDAY WILL BE ABOVE NORMAL WITH LOWS IN THE 30S AND 40S AND
HIGHS IN THE 50S AND 60S. SOME LOCATIONS ON THE PLAINS MAY FLIRT
WITH THE LOWER 70S TUESDAY AFTERNOON.
A PACIFIC COLD FRONT FROM NORTH CENTRAL TO SOUTHWEST WYOMING WILL
BE DRAGGED EASTWARD THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY...
WITH COOLER TEMPERATURES. SHOWERS WILL EXPAND EAST BEHIND THE
FRONTAL PASSAGE...WITH GENERALLY LIGHT QPF EXPECTED. LOWS TUESDAY
NIGHT WILL FALL INTO THE 20S AND 30S WITH HIGHS WEDNESDAY IN THE
40S AND 50S. A POTENT UPPER LEVEL DISTURBANCE DIVING SOUTHEAST
ACROSS THE NORTHERN PLAINS WILL USHER IN A MUCH COLDER AIRMASS
FROM CENTRAL CANADA THURSDAY AND FRIDAY. THE BEST CHANCES FOR
PRECIPITATION WILL BE TO THE NORTH OF THE CWA...WITH ISOLATED
OROGRAPHIC RAIN AND SNOW SHOWERS FOR THE MOUNTAINS THURSDAY AND
THURSDAY NIGHT. FRIDAY LOOKS DRY WITH WEST TO NORTHWEST DOWNSLOPING
FLOW. HIGHS THURSDAY AND FRIDAY WILL BE BELOW NORMAL WITH HIGHS
IN THE 40S TO AROUND 50 AND LOWS IN THE TEENS AND 20S.
&&
.AVIATION...18Z TAF ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH
SATURDAY MORNING. A FAST WEST TO NORTHWEST FLOW ALOFT WILL BRING
CONSIDERABLE MID AND UPPER LEVEL CLOUDINESS TO THE TERMINALS
DURING THE PERIOD /LOWEST CEILINGS NEAR 12000 FT/. WESTERLY
SURFACE WINDS WILL BE STRONGEST ALONG AND WEST OF THE LARAMIE
RANGE WITH FREQUENT GUSTS OF 30 TO 40 KT EXPECTED. PERIODS OF
LIGHT TO MODERATE TURBULENCE ALOFT WILL OCCUR IN THE VICINITY OF
THE MOUNTAINS. THESE GUSTY WINDS WILL DIMINISH THIS EVENING...BUT
REMAIN BREEZY MAINLY WEST OF THE LARAMIE RANGE. OVER THE WESTERN
NEB PANHANDLE...WESTERLY SURFACE WINDS WILL BE LIGHTER THIS
AFTERNOON AND EVENING...GENERALLY 5 TO 12 KT. WINDS WILL INCREASE
ONCE AGAIN SATURDAY MORNING WITH GUSTS OF 20 TO 30 KT ACROSS
SOUTHEAST WYOMING.
&&
.FIRE WEATHER...WARM AND DRY WEATHER WILL AFFECT THE DISTRICT
THROUGH MONDAY. TODAY...WESTERLY SURFACE WINDS WILL GUST 35 TO 50
MPH ALONG AND WEST OF THE LARAMIE RANGE WITH LOCATIONS ACROSS THE
PLAINS NEAR THE COLORADO BORDER GUSTING 30 TO 40 MPH. HUMIDITIES
WILL RANGE FROM 12 TO 16 PERCENT IN THE LOWER ELEVATIONS OF THE
LARAMIE RANGE...FOOTHILLS...AND NEARBY EASTERN PLAINS SO ISSUED A
RED FLAG WARNING FOR THESE PORTIONS OF ZONES 301...309 AND 310 AS
THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH LATE AFTERNOON.
ELSEWHERE...HUMIDITIES WILL REMAIN IN THE UPPER TEENS TO LOW 20
PERCENT RANGE. MORE WIDESPREAD WINDY AND DRY CONDITIONS WILL OCCUR
ON SATURDAY AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY
AFTERNOON. HUMIDITIES BELOW ABOUT 7500 FEET WILL DROP INTO THE LOW
TO MID TEENS WITH HUMIDITIES ABOVE THIS ELEVATION REMAINING IN THE
UPPER TEENS TO LOW 20S. WEST WIND GUSTS ALONG AND WEST OF THE
LARAMIE RANGE WILL BE 30 TO 45 MPH...WITH 25 TO 30 MPH EXPECTED
ACROSS THE FAR EASTERN WYOMING PLAINS AND NEBRASKA PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 6 PM FRIDAY FOR WYZ101-WYZ102-WYZ106-
WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
FIRE WEATHER WATCH FROM NOON SATURDAY TO 7 PM SATURDAY FOR
WYZ101-WYZ102-WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108-
WYZ109-WYZ110-WYZ111-WYZ113-WYZ115-WYZ116-WYZ117-WYZ118-
WYZ119.
NE...FIRE WEATHER WATCH FROM NOON SATURDAY TO 7 PM SATURDAY FOR
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-
NEZ096.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...JAMSKIHazardous weather outlook, Oct 19, 4:54 PM MDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 454 PM MDT FRI OCT 19 2012 WYZ101>119-202300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 454 PM MDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH MAINLY THROUGH EARLY THIS EVENING IN THE ARLINGTON AREA. ELSEWHERE...WINDS WILL CONTINUE TO GUST 25 TO 35 MPH. ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE EARLY EVENING AS WELL FOR THE EASTERN FOOTHILLS OF THE LARAMIE RANGE AND ALONG THE CHEYENNE RIDGE AS THESE WINDS WILL COMBINE WITH HUMIDITIES IN THE LOW TO MID TEENS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS WILL GUST 35 TO 45 MPH ON SATURDAY IN AREAS ALONG AND WEST OF THE LARAMIE RANGE...WITH 25 TO 35 MPH ACROSS THE EASTERN PLAINS OF WYOMING. HUMIDITIES BELOW 7500 FEET WILL RANGE FROM 11 TO 16 PERCENT IN THE AFTERNOON AND EARLY EVENING. AS A RESULT...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF SOUTHEAST WYOMING SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-202300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 454 PM MDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WESTERLY WINDS WILL GUST 25 TO 30 MPH ACROSS THE WESTERN NEBRASKA PANHANDLE ON SATURDAY AFTERNOON AND HUMIDITIES WILL RANGE FROM 12 TO 16 PERCENT. AS A RESULT...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Oct 19, 2:06 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT FRI OCT 19 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM NON-TSTM WND GST VEDAUWOO 41.16N 105.40W
10/19/2012 M57 MPH ALBANY WY MESONET
REPORTED AT WYDOT STATION KVDW
&&
IRIS SYSTEMNearby
Red Flag Warnings in Wyoming, 2012Red Flag Warnings in Nebraska, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.